MAUDE Adverse Event Report: ARTHREX INC. INTERNALBRACE LIGAMENT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. INTERNALBRACE LIGAMENT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1688-CP
Health Effect - Clinical Codes Failure of Implant (1924); Damage to Ligament(s) (1952); Pain (1994); Injury (2348)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.The device history record review revealed nothing relevant to the event.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient had a history of right chronic lateral ankle sprains.On (b)(6) 2015 the patient underwent surgery to repair the peroneal longus and brevis tendons.Postoperatively, the patient was noncompliant and ambulating without her prescribed boot.She had returned to wearing her regular shoe and twisted her ankle.This re-injury required the patient to undergo a second surgery.On (b)(6) 2015, the patient underwent a bostrom gould-like procedure with stabilization of the lateral ankle ligaments utilizing two arthrex internal braces (ar-1688-cp lot 1357160).The operative report states that the anterior talofibular ligament was completely torn; transection of the ligaments was then performed and next, using standard ao fixation technique, two internal braces were placed into the fibula as well as two portions of this were placed into the talus.The fiberwire was then anchored down, which was associated with the internal ankle brace.The ankle was shown to be notably stable with no lateral or medial motion.The medical records note that the patient was nonambulatory, although the cast showed notable breakdown associated to the plantar aspect of the cast.Following her second procedure the patient continued to report pain.On (b)(6) 2016 the patient underwent a third procedure to address an equinus foot deformity.This procedure was unrelated to the first two.Post operatively the patient was still reporting pain and was referred for a second opinion.On (b)(6) 2017 the patient had her fourth surgery with the second opinion surgeon.The surgery was scheduled to address the chronic right ankle pain, peroneal tendinopathy and possible laxity of the right ankle.During the procedure, when the surgeon placed the arthroscope into the ankle joint, he discovered there were multiple bands of suture tape type material that transferred to the joint.Two small plastic suture anchor fragments were also found within the joint; one in the medial gutter and one within the lateral gutter.They were removed with a small hemostat requiring opening slightly more of the anterolateral portal.The ankle was clear of the suture tape material and anchor fragments and the remainder of the procedure was completed.

Brand Name
INTERNALBRACE LIGAMENT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7600191
Report Number1220246-2018-00227
Device Sequence Number1383406
Product Code MAI
UDI-Device Identifier00888867096080
UDI-Public00888867096080
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2017
Device Catalogue NumberAR-1688-CP
Device Lot Number1357160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR